Journal of Optimization Theory and Applications

, Volume 26, Issue 3, pp 465–467 | Cite as

On the accelerating property of an algorithm for function minimization without calculating derivatives

  • F. M. Calliee
  • P. L. Toint
Article
  • 101 Downloads

Abstract

It is shown that the alogrithm of Ref. E1, when converging on a uniformly convex function and when technical condition (13) of Ref. E1 is satisfied, has ann-iterationQ-superlinear rate of convergence and a behaviour which is a precursor of every-iterationQ-superlinearity. This result overrides and corrects main result Theorem 3.1 of Ref. E1.

Key Words

Conjugate-direction methods unconstrained minimization without calculating derivatives superlinearly convergent algorithms mathematical programming 

Copyright information

© Plenum Publishing Corporation 1978

Authors and Affiliations

  • F. M. Calliee
    • 1
  • P. L. Toint
    • 1
  1. 1.Department of MathematicsFacultés Universitaires de NamurNamurBelgium

Personalised recommendations